Alert archive / Idaho / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Sep 25, 2024, 5:57 PM PDT for Boundary County, Idaho. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2024, 5:57 PM PDT (00:57 UTC)
- Expired
- Sep 25, 2024, 6:30 PM PDT
- In force
- 33 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Boundary County, ID
The radar
The Spokane radar (KOTX), 167 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 6:15 PM PDT | TSTM WND DMG | 1 Nne Moyie Springs, ID | Large fir tree downed in Moyie Springs across from the mill. |
| Sep 25, 6:30 PM PDT | TSTM WND DMG | 4 Sse Meadow Creek, ID | Perkins Lake Road is closed from Perkins Lake to Solomon Lake Road due to multiple powerlines across the road and downed trees. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2808 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
627
WUUS56 KOTX 260057
SVROTX
IDC021-260130-
/O.NEW.KOTX.SV.W.0013.240926T0057Z-240926T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
557 PM PDT Wed Sep 25 2024
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Northeastern Boundary County in the Panhandle of Idaho...
* Until 630 PM PDT.
* At 557 PM PDT, a severe thunderstorm was located near Moyie
Springs, or near Bonners Ferry, moving northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Moyie Springs, Copeland, Copper Creek Campground, Robinson Lake
Campground, Meadow Creek Campground, Eastport, and Meadow Creek.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 521 and 538.
U.S. Highway 2 in Idaho between mile markers 70 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4860 11605 4891 11639 4900 11626 4900 11605
TIME...MOT...LOC 0057Z 218DEG 39KT 4875 11626
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 4:57 PM PDT, 1 hour earlier.
Area forecast discussion, Sep 25, 4:57 PM PDT, 1 hour before
Area Forecast Discussion
National Weather Service Spokane WA
457 PM PDT Wed Sep 25 2024
.SYNOPSIS...
Strong winds accompany a cold front passage through the late
evening. Areas of blowing dust along with showers and
thunderstorms will be possible with the frontal passage.
Temperatures return to near normal by Thursday with another cold
front passage Friday. Above average temperatures return Saturday
into early next week, with Saturday the warmest day of the
weekend. Some freezing overnight lows are possible again heading
into next week.
&&
.DISCUSSION...
Tonight through Thursday: The evening will start active with the
cold front pushing through the region. Winds will continue to be
main concern. Isolated thunderstorms embedded along the front will
be sporadic lightning and gusty outflow winds. Wind speeds will
20-30 MPH sustained with gusts near 40 MPH. By 11 PM, the cold
front will mainly be impacting extreme Eastern Washington and the
Idaho Panhandle. By early Thursday morning, the thunderstorms are
expected to be no longer occurring. Winds will begin to decline
as a zonal flow pattern begins to take hold and the gradient
loosens through the day. Afternoon winds are expected to be breezy
through the Okanogan Valley with sustained 10-20 MPH and gusts
near 35 possible.
On the plus side, temperatures are expected to decrease by 10-15
degrees from Wednesday highs. The highs across the region are
expected to be in the 60s to low 70s. Overnight lows will be in
the upper 40s and 50s. /JDC
Friday through Wednesday:
Expect zonal flow late in the week, with generally dry conditions
returning and daytime temps near to slightly above daily normals.
Synoptic outlook turns murkier early next week with occasional
shortwaves likely to push through the progressive weather pattern.
Have introduced slight chances for showers Tuesday/Wednesday, but
these are mostly confined to the mountains for now...something to
watch. Frost/freezing conditions possible next Monday and Tuesday as
well in our northern sheltered valleys. In all, not much reason to
stray from near normal daytime temps through the end of the extended
forecast. /KD
&&
.AVIATION...
00Z TAFS: Most of the region is behind the front. Areas to the
West of Spokane and Pullman should have VFR condtions through the
TAF period. GEG-SFF-COE_PUW-LWS should have MVFR with improving to
VFR by 04Z. Winds will continue to be breezy with 10-20 sustained
and gusts near 30MPH.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate
confidence in MVFR to VFR conditions. VFR conditions could happen
quicker than expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 46 68 50 75 46 79 / 40 0 0 0 0 0
Coeur d'Alene 46 67 47 74 47 77 / 50 0 0 0 0 0
Pullman 44 65 45 72 46 77 / 50 0 0 0 0 0
Lewiston 54 73 53 80 54 83 / 70 0 0 0 0 0
Colville 36 68 39 74 36 75 / 60 0 10 0 0 0
Sandpoint 44 64 44 72 43 72 / 60 0 10 0 0 0
Kellogg 48 64 51 70 51 78 / 90 0 0 0 0 0
Moses Lake 43 70 47 77 44 77 / 30 0 0 0 0 0
Wenatchee 48 70 54 74 50 74 / 20 0 10 0 0 0
Omak 43 70 49 77 47 77 / 20 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory until 11 PM PDT this evening for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Northern Panhandle.
WA...Wind Advisory until 11 PM PDT this evening for Lower Garfield
and Asotin Counties-Northeast Blue Mountains-Northeast
Mountains-Okanogan Highlands-Okanogan Valley-Wenatchee Area.
Blowing Dust Advisory until 11 PM PDT this evening for Moses
Lake Area-Spokane Area-Upper Columbia Basin-Washington
Palouse-Waterville Plateau.
&&In the hours before
Local storm report, Sep 25, 5:27 PM PDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
527 PM PDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tstm Wnd Dmg 6 NNW Elk 48.09N 117.33W
09/25/2024 Pend Oreille WA Dept of Highways
WS DOT reports trees down on US2 just north
of Fertile Valley Rd.
&&
ABLocal storm report, Sep 25, 5:30 PM PDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
530 PM PDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Hail Dover 48.25N 116.60W
09/25/2024 M1.00 Inch Bonner ID Trained Spotter
Estimated 65 mph gust, 1" hail, and power
outage.
&&Local storm report, Sep 25, 5:31 PM PDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
531 PM PDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Hail 1 W Onaway 46.93N 116.90W
09/25/2024 M0.50 Inch Latah ID Public
Report from mPING: Half-inch (0.50 in.).
&&Special weather statement, Sep 25, 5:38 PM PDT, 19 minutes before
Special Weather Statement
National Weather Service Spokane WA
538 PM PDT Wed Sep 25 2024
WAZ037-038-260115-
Northeast Mountains WA-Okanogan Highlands WA-
538 PM PDT Wed Sep 25 2024
...A strong thunderstorm will impact portions of central Stevens and
east central Ferry Counties through 615 PM PDT...
At 538 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Sherman Pass, or 57 miles east of Omak, moving
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Colville, Kettle Falls, Marcus, Lake Ellen Campground, Arden, Twin
Lakes, Inchelium, Gifford, Orin, and Rice.
This includes U.S. Highway 395 in Washington between mile markers 221
and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4820 11833 4832 11851 4873 11809 4851 11769
TIME...MOT...LOC 0038Z 222DEG 40KT 4837 11826
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FewkesLocal storm report, Sep 25, 5:39 PM PDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
539 PM PDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 1 ENE Newport 48.18N 117.04W
09/25/2024 Pend Oreille WA Public
Reports from social media indicate several
trees down in Newport and roof damage.
&&Local storm report, Sep 25, 5:55 PM PDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
555 PM PDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tstm Wnd Dmg 1 NE Wardner 47.53N 116.13W
09/25/2024 Shoshone ID Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
&&
ABThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:09 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 66 min |
| Sep 25, 5:13 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Bonner, Kootenai, Shoshone | 62 min |
| Sep 25, 5:17 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Kootenai, Shoshone | 58 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.